Vol. 1, No. 2, 2007

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Surfaces over a p-adic field with infinite torsion in the Chow group of 0-cycles

Masanori Asakura and Shuji Saito

Vol. 1 (2007), No. 2, 163–181
Abstract

We give an example of a projective smooth surface X over a p-adic field K such that for any prime different from p, the -primary torsion subgroup of CH0(X), the Chow group of 0-cycles on X, is infinite. A key step in the proof is disproving a variant of the Bloch–Kato conjecture which characterizes the image of an -adic regulator map from a higher Chow group to a continuous étale cohomology of X by using p-adic Hodge theory. With the aid of the theory of mixed Hodge modules, we reduce the problem to showing the exactness of the de Rham complex associated to a variation of Hodge structure, which is proved by the infinitesimal method in Hodge theory. Another key ingredient is the injectivity result on the cycle class map for Chow group of 1-cycles on a proper smooth model of X over the ring of integers in K, due to K. Sato and the second author.

Keywords
Chow group, torsion $0$-cycles on surface
Mathematical Subject Classification 2000
Primary: 14C25
Secondary: 14G20, 14C30
Milestones
Received: 30 January 2007
Revised: 15 August 2007
Accepted: 15 September 2007
Published: 1 May 2007
Authors
Masanori Asakura
Faculty of Mathematics
Kyushu University
Fukuoka 812-8581
Japan
Shuji Saito
Graduate School of Mathematical Sciences
The University of Tokyo
Tokyo 153-8914
Japan